Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Itching, taken steroids, peeling skin, red lump on thigh and buttocks, crawling sensation. Help

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have been itching aggressively for 4 months then my Dr assumed it was grief coming out on my body due to the loss of my father. I've saw my own Dr last week who thought it was eurythema multiforme and I've been back today to see another Dr who says its not and it's not a fungal infection. I itch from head to toe then about 2 months ago noticed red lumps on my thighs and buttocks and my legs are like leather and the skin is very hard starting to peel and looks as though it will blister. I feel like my body is overheating most of the time and sweat more than ever and it feels like things are crawling on me and then i get the sudden urge to itch but it's all over my body. I'm on steroids and very sting antihistamines and various steroid creams all of which do nothing. I've also noticed abdominal pain and lack of saliva in my mouth and sometimes slightly breathless and do suffer with a lot of headaches. Just before Xmas I was diagnosed with b12 deficiency so that have injections every 3 months to counter act this. What could the problem be as the problem spreading around my thighs and the parch of my buttocks leaving it painful to walk and sit down
Optional Information:
Person's Gender: Female
Person's Age: 41
What have you tried so far?: Steroids and antihistamines plus steroid creams

I am currently waiting to see a dermatologist to have biopsies taken. I've seen 6 Drs all saying something different to grief, my liver as I have XXXXXXX syndrome as that has been raised recently, eurythema multiforme and an underlying condition.

My symptons have consisted of aggressive itching, headaches, feeling of burning and body overheating, abdominal pains and recent pains that are going up my back where i tend to wince, mouth has been dry with no saliva and a bit out of breathe. The itching start way back but more aggressive then I noticed the lumps around 2 months ago and first started itching my breasts thinking it was eczema then it went from the the lumps look like boild and are on both bump checks and not the skin at thevtop of my thighs has gone like leather and the skin is so tough looks like it will blister and wrap very soon I first thought it was chaffing from walking. This is al spreading around my bum Cheeks but has not gone in side just around the line of it and all feels so sore to touch sit or walk. I used to wake up in that morning with severe grudging on my legs where I was itching in my sleep. I also noticed a tiny blister in the palm of my hand first which I picked and it went then another blister on the side of the foot that is so irritating and will no go had this for about 6 weeks. I'm currently on steroids second course down from 5 tablets to 2 a day for a further 2 weeks. I'm also on Feofenadine 180 mg once a day and have used various steroid creams trimavste, fcuibet and now Eurax which I have not started and wash and moisturise with Dermol 500.

Before Xmas was when I really started to feel unwell had all bloods come back to say red blood cells were larger than normal and was very low in glucose and amino acids and since have had B12 injections for third. I've had the most stressful 2 years with both my parents being seriously ill and in hospital most of the time, 3 months ago my father passed away which everyone is trying to say has caused all this. All my symptons have been ongoing longer than this with the abdominal starting first and feeling very light headed and wanting to pass out but this has improved since having the injections. I do continue to suffer with headaches quite a lot and abdominal pain and now have trouble going to the toilets to open my bowels. My mouth is very dry feels there is no saliva and sometimes shortness of breath and more recently in the last few day the type of stabbing pain going up my back which makes you wince and can't move for a few seconds
Posted Tue, 18 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 8 hours later
Hi there XXXXXXX At the outset, my sympathies on your father's hope it was painless & he is in a better place. I read your entire history & observed all your descriptions of the rash. A skin biopsy is a good place to start for a definitive treatment & i strongly urge you to get this done as it may help clinch the diagnosis. The history while exhaustive, leads me to believe the rash is of different types. It would be immensely helpful if you could photograph the various lesions or get a friend to help you do so & upload them on this site (our XXXXXXX staff would help you should you have any difficulties). The dryness of mout et al could be on account of the antihistamines you are not sure fexofenadine is the right choice with Gilbert's syndrome. Please let me know what your serum 'bilirubin' levels are like..both total & conjugated as very often this may be the reason for the itching. The rash appears to be a dermatophyte (fungal infection) infection & easily treated. The blisters could be a hypersensitvity reaction to the original dermatophyte rash. Please get back to me wioth as much additional info as you can including snaps & will be happy to assist. Dont worry appears Not to be anything serious & all will be well soon..cheers & await your reply.
Dr Rodrigues.
Above answer was peer-reviewed by
Follow-up: Itching, taken steroids, peeling skin, red lump on thigh and buttocks, crawling sensation. Help 1 hour later
I will email them to you on your XXXXXXX address but the skin is getting worse on my legs and is extremely itchy at present. My bilirubin was 25 on my last blood test and I am waiting for an apt to see a dermatologist but taking rather a lon time.
Answered by Dr. Praveen Rodrigues 36 minutes later
Hi there XXXXXXX ..viewed all the photographs you sent. Thanks for the details. I still would think it is a dermatophytic infection with a hypersensitivity reaction to try & treat it as one entity. May i suggest if you do not wish to wait, please apply a combination cream of miconazole-gentamycin-clobetasol twice/daily to all the lesions especially the inner thighs for 3-5 days & Stop. Shift to a topical ketoconazole cream thereafter in similar mode of application for a further 1-2 weeks. Add asystemic antifungal tablet fluconazole200mg taken once/week over 2 weeks. If there is significant improvement after 3-5 days, you will know you are on the right track. This does not change the fact that you will be better off with a biopsy but perhaps if this net-doc's suggestion works, you will be better off health-wise in the interim & the bank balance will be healthier ;-)
Do hope this advice suffices. Cheers & Good luck with the recovery process. Do close the query & give us a feedback if time permits once you are in the all-clear!
Dr Praveen RodriguesMD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor